Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 146, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 20, 2004, 3:30 PM CDT for Potter County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2004, 3:30 PM CDT (20:30 UTC)
- Expired
- Jun 20, 2004, 4:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Potter County, TX
The radar
The Amarillo radar (KAMA), 25 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 2:35 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.5 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1316 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:03 PM CDT, 27 minutes earlier.
Area forecast discussion, Jun 20, 3:03 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 303 PM CDT SUN JUN 20 2004 .DISCUSSION... STORMS STARTING TO GO NEAR METRO AMARILLO...SO DISCUSSION WILL BE BRIEF. EXPECT TO SEE STORMS INCREASE IN AREAL COVERAGE ACROSS THE CENTRAL TX PNHDL THIS AFTERNOON WITH HIGH INSTABILITIES AND THE OUTFLOW BOUNDARY FROM THE MCS THAT MOVED OVER KS/OK IN THE AREA. BOUNDARY COULD PROVIDE ENOUGH FOCUS FOR LOW LEVEL VORTICITY THAT DEVELOPMENT OF FUNNEL CLOUDS WITH RAPIDLY DEVELOPING STORMS IS POSSIBLE. ALREADY HAVE HAD SOME REPORTS OF THIS ON FIRST STORM THAT WENT UP...SO LANDSPOUTS WITH STORMS ALONG THE BOUNDARY COULD BE A PROBLEM EARLY ON AND THEN DIMINISH THROUGH THE AFTERNOON. THESE STORMS SHOULD CONTINUE INTO THE EVENING HOURS...THUS HAVE BUMPED UP POPS TO LIKELY ACROSS THE CENTRAL AND WESTERN PARTS OF THE PNHDL. FOLLOWED THE ETA FOR SHORT TERM AS IT HAS SLOWED DOWN PASSAGE OF THE FRONT TO DURING THE DAY MONDAY. THIS WILL HAVE TO BE WATCHED TO SEE IF CONVECTIVE OUTFLOW WILL AID IN PUSHING THE FRONT THROUGH EARLIER THAN EXPECTED. REGARDLESS...EASTERLY UPSLOPE FLOW WILL PERSIST INTO THE MIDDLE OF THE WEEK PROVIDING CHANCES FOR PRECIP EVERY DAY. PROBABLY WILL SEE STORMS FIRE IN THE MTNS OF CO/NM AND THEN ROLL TOWARDS THE AREA LATE IN THE DAY INTO THE OVERNIGHT HOURS. MONDAY NIGHT INTO TUESDAY APPEARS TO HAVE A GOOD SHOT OF AN MCS DEVELOPING AND ROLLING ACROSS THE REGION OVERNIGHT. ALL-IN- ALL...GRIDS/FCST LOOK GOOD FOR SHORT TERM. LONG TERM GRIDS BEYOND WEDNESDAY WERE LEFT ALONE AS THEY APPEAR IN GOOD SHAPE. MODELS STILL SHOWING A GOOD CHANCE AT NORTHWEST FLOW THROUGH THE PERIOD WHICH TRANSLATES INTO BELOW NORMAL TEMPS AND CHANCES FOR PRECIP. FCSTID = JORDAN && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 66 88 62 79 / 60 50 50 20 BEAVER 64 82 62 82 / 50 50 50 20 BOISE CITY 59 81 57 81 / 60 50 50 20 BORGER 65 88 63 81 / 60 50 50 20 BOYS RANCH 63 89 63 81 / 70 50 50 20 CANYON 66 88 62 80 / 70 50 50 20 CLARENDON 69 90 66 82 / 40 50 50 20 DALHART 61 84 60 81 / 70 50 50 20 GUYMON 62 82 61 81 / 50 50 50 20 HEREFORD 64 87 63 82 / 60 40 40 20 LIPSCOMB 67 85 64 83 / 50 50 50 20 PAMPA 67 88 64 80 / 50 50 50 20 SHAMROCK 69 90 67 84 / 40 50 50 20 WELLINGTON 70 93 68 85 / 30 50 50 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/17
Hazardous weather outlook, Jun 20, 1:00 PM CDT, 2 hours 30 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SUN JUN 20 2004 OKZ001>003-TXZ001>020-211100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT SUN JUN 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON AND TONIGHT. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINS. IN ADDITION...BREEZY CONDITIONS TODAY AND TONIGHT... WILL NECESSITATE BOATERS TO EXERCISE CAUTION ON AREA LAKES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE WILL BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES MONDAY AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS EVENING... AND THEN AGAIN MONDAY AFTERNOON AND EVENING. COCKRELL
In the hours before
Special weather statement, Jun 20, 2:19 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 219 PM CDT SUN JUN 20 2004 TXZ012-202000- POTTER- 219 PM CDT SUN JUN 20 2004 ...STRONG THUNDERSTORMS RAPIDLY DEVELOPING OVER POTTER COUNTY... A RAPIDLY DEVELOPING THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE RADAR...NORTHWEST OF AMARILLO...SOUTH OF VALLEY DE ORO...AND WAS MOVING EAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING HALF INCH HAIL...WIND GUSTS TO AROUND 50 MPH...AND VERY HEAVY RAIN. THIS STORM WILL MOVE TOWARD HIGHWAY 87...TOWARD THE SOUTH END OF LAKE MEREDITH. SEEK SHELTER INDOORS TO PROTECT YOURSELF FROM THE DANGER OF LIGHTNING. COCKRELL
Local storm report, Jun 20, 3:12 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
312 PM CDT SUN JUN 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 2 NW AMARILLO 35.22N 101.84W
06/20/2004 0.75 INCH POTTER TX AMATEUR RADIO
GIBBENS AND NORTHWESTERN
&&
RDThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:31 PM CDT | Severe Thunderstorm Warning | AMA | Potter | 59 min |
| Jun 20, 5:53 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 52 min |
| Jun 20, 5:36 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.